Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 282, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2000, 4:50 AM CDT for Denton County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 4, 2000, 4:50 AM CDT (09:50 UTC)
- Expired
- May 4, 2000, 5:50 AM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
142 WUUS54 KFWD 040953 SVRFTW TXC121-041050- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DENTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 550 AM. * AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES WEST OF ARGYLE...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE CORINTH...LAKE DALLAS...HIGHLAND VILLAGE...AND ARGYLE. * THE SEVERE THUNDERSTORM WILL BE NEAR... CORINTH AROUND 525 AM. HIGHLAND VILLAGE AROUND 530 AM. LAKE DALLAS AROUND 535 AM. DOPPLER RADAR DETECTED HAIL UP TO HALF DOLLAR SIZE WITH THIS SEVERE THUNDERSTORM. LAT...LON 3322 9727 3308 9735 3300 9692 3316 9687
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:15 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 4, 3:15 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 AM CDT THU MAY 4 2000 NOT TOO MUCH HAS CHANGED IN THE PAST 24 HOURS EXCEPT THE UPPER LOW IS ABOUT 100 MILES FARTHER EAST THAN PREVIOUS DAY. ALSO...THE N/S TROUGH AXIS HAD MOVED TO THE EASTERN THIRD OF THE FORECAST AREA THIS AM. THE LOW/S PROXIMITY WILL KEEP THE CAP TO A MINIMUM THOUGH THE CAP WILL GRADUALLY BECOME STRONGER FROM WAA ALOFT IN THE NW FLOW AS THE LOW CONTINUES TO DRIFT EAST THROUGH THE PERIOD. THE SURFACE WIND WILL INCREASE FROM THE SE AND HELP KEEP THE DEWPOINTS IN THE 60S. JET STREAK CAN BE SEEN IN SAT PIXS IN NORTH CENTRAL OKLAHOMA AND WILL MOVE INTO THE FORECAST AREA LATER TODAY. THAT AND DAYTIME HEATING WILL AID TO KEEP THE THREAT OF TSRA/S GOING FOR ANOTHER DAY...AND SOME STORMS WILL BECOME SEVERE. CONDITIONS WILL IMPROVE SOME FOR FRIDAY WITH THE CAP BECOMING STRONGER AS THE UPPER LOW MOVES FARTHER EAST. DFW 80/64/84/65 3322 ACT 83/67/85/67 3322 .FTW...NONE. 82
In the hours before
Special weather statement, May 4, 1:35 AM CDT, 3 hours 15 minutes before
TXZ092>095-103>107-118>123-133>135-145>148-159>162-175-040705- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 135 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 233. COUNTIES CLEARED INCLUDE: COOKE...DALLAS...DENTON...ELLIS...FALLS...HILL...LIMESTONE... MCLENNAN...ROBERTSON... AND TARRANT. SEVERE THUNDERSTORM WATCH 233 REMAINS VALID UNTIL 300 AM CDT THURSDAY FOR THE FOLLOWING COUNTIES: ANDERSON...COLLIN...DELTA...FANNIN...FREESTONE...GRAYSON... HENDERSON...HOPKINS...HUNT...KAUFMAN...LAMAR...LEON...NAVARRO... RAINS...ROCKWALL...AND VAN ZANDT.
Local storm report, May 4, 4:30 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT THU MAY 4 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0710 PM 2 N HILL CITY TX 3.00 INCH HAIL
05/03/00 HOOD AMATEUR RADIO SPOTTER
REPORTED 3 INCH HAIL
0725 PM 4 NW GLEN ROSE TX 1.75 INCH HAIL
05/03/00 SOMERVELL AMATEUR RADIO SPOTTER
REPORTED GOLFBALL HAIL
0730 PM GLEN ROSE TX 1.75 INCH HAIL
05/03/00 SOMERVELL GLEN ROSE POLICE DEPARTMENT
REPORTED GOLFBALL SIZE
HAIL
0736 PM WAXAHACHIE TX 2.50 INCH HAIL
05/03/00 ELLIS AMATEUR RADIO SPOTTER
REPORTED TENNIS BALL SIZE
HAIL
0750 PM ENNIS TX 1.00 INCH HAIL
05/03/00 ELLIS AMATEUR RADIO SPOTTER
REPORTED QUARTER SIZE
HAIL
0807 PM BARDWELL TX 0.75 INCH HAIL
05/03/00 ELLIS AMATEUR RADIO STORM
SPOTTER REPORTED DIME
HAIL
0905 PM PALESTINE TX 1.00 INCH HAIL
05/03/00 ANDERSON ANDERSON COUNTY
SHERIFFS OFFICE
REPORTED QUARTER SIZE
HAIL
0925 PM ELKHART TX 1.50 INCH HAIL
05/03/00 ANDERSON ANDERSON COUNTY
SHERIFFS OFFICE
REPORTED HALF DOLLAR
SIZE HAIL
0944 PM FORT WORTH TX 0.88 INCH HAIL
05/03/00 TARRANT OFF-DUTY NWS EMPLOYEE
REPORTED NICKEL HAIL IN
NORTH FORT WORTH
0945 PM FORT WORTH TX 0.75 INCH HAIL
05/03/00 TARRANT AMATEUR RADIO STORM
SPOTTER REPORTED DIME
HAIL AT THE
INTERSECTION OF I-35
AND HWY 287
0948 PM FORT WORTH TX 1.00 INCH HAIL
05/03/00 TARRANT AMATEUR RADIO STORM
SPOTTER REPORTED
QUARTER SIZE HAIL AT THE
INTERSECTION OF I-35
AND HWY 287
0948 PM FORT WORTH TX 1.00 INCH HAIL
05/03/00 TARRANT OFF-DUTY NWS EMPLOYEE
REPORTED QUARTER SIZE
HAIL IN NORTH FORT WORTH
0958 PM FORT WORTH TX 1.75 INCH HAIL
05/03/00 TARRANT GOLFBALL SIZE HAIL AT
THE FORT WORTH NWS
FORECAST OFFICE
0959 PM FORT WORTH TX 1.50 INCH HAIL
05/03/00 TARRANT OFF-DUTY NWS EMPLOYEE
REPORTED HALF DOLLAR
SIZE HAIL IN NORTH FORT
WORTH
1000 PM HALTOM CITY TX 60 MPH TSTM GUST
05/03/00 TARRANT AMATEUR RADIO STORM
SPOTTER REPORTED 60 MPH
WIND GUST AT THE
INTERSECTION OF HWY 377
AND LOOP 820
1001 PM FORT WORTH TX 0.75 INCH HAIL
05/03/00 TARRANT OFF-DUTY NWS EMPLOYEE
REPORTED DIME HAIL AT
BASSWOOD AND HWY 377 IN
NORTH FORT WORTH
1022 PM KIRVIN TX WIND SPEED
05/03/00 FREESTONE FREESTONE COUNTY
SHERIFFS OFFICE
ESTIMATED 60 MPH WIND
1022 PM KIRVIN TX 1.00 INCH HAIL
05/03/00 FREESTONE FREESTONE COUNTY
SHERIFFS OFFICE
REPORTED QUARTER SIZE
HAIL
1025 PM 5 E SLOCUM TX 0.75 INCH HAIL
05/03/00 ANDERSON ANDERSON COUNTY
SHERIFFS OFFICE
REPORTED DIME HAIL ON
HWY 294
1034 PM FORT WORTH TX WIND DAMAGE
05/03/00 TARRANT AMATEUR RADIO STORM
SPOTTER REPORTED LARGE
LIMBS DOWNED BLOCKING THE
ROAD JUST NORTH OF COOKS
LANE AND I-30
1034 PM FORT WORTH TX 1.00 INCH HAIL
05/03/00 TARRANT AMATEUR RADIO STORM
SPOTTER REPORTED
QUARTER HAIL AT THE
INTERSECTION OF COOKS
LANE AND I-30
1040 PM ARLINGTON TX 0.75 INCH HAIL
05/03/00 TARRANT AMATEUR RADIO STORM
SPOTTER REPORTED DIME
HAIL
1048 PM FAIRFIELD TX 0.75 INCH HAIL
05/03/00 FREESTONE FREESTONE COUNTY
SHERIFFS OFFICE
REPORTED DIME HAIL
1118 PM FAIRFIELD TX 1.00 INCH HAIL
05/03/00 FREESTONE SHERIFFS OFFICE
REPORTED QUARTER SIZE
HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| May 3, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 63 min |
| May 3, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 53 min |
| May 3, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 48 min |
| May 3, 9:23 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| May 3, 10:01 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 29 min |
| May 3, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 53 min |
| May 3, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 62 min |
| May 3, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 3, 11:35 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 50 min |
| May 3, 11:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 4, 3:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 4, 3:45 AM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 45 min |
| May 4, 4:02 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| May 4, 4:20 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 50 min |
| May 4, 6:15 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| May 4, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 55 min |
| May 4, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 4, 9:16 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| May 4, 9:31 AM CDT | Severe Thunderstorm Warning | FWD | Hood | 44 min |
| May 4, 10:40 AM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| May 4, 1:48 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.